Alert archive / Nebraska / Flash Flood Warnings in 2022
Flash Flood Warning 4, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jul 22, 2022, 11:53 PM CDT for Buffalo County, Nebraska. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2022, 11:53 PM CDT (04:53 UTC)
- Expired
- Jul 23, 2022, 5:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Buffalo County, NE
The radar
The Grand Island radar (KUEX), 107 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2951 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2155 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.7
The text
As transmitted.
050
WGUS53 KGID 230453
FFWGID
NEC019-231000-
/O.NEW.KGID.FF.W.0004.220723T0453Z-220723T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Hastings NE
1153 PM CDT Fri Jul 22 2022
The National Weather Service in Hastings has issued a
* Flash Flood Warning for...
Northwestern Buffalo County in south central Nebraska...
* Until 500 AM CDT.
* At 1153 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
This includes the following streams and drainages...
Elk Creek, Swenson Creek, Death Creek, South Loup River, Dry
Creek, Deer Creek, Rusco Creek, Black Hill Creek, Wood River and
Otter Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4105 9919 4095 9910 4094 9933 4096 9935
4105 9942 4105 9940 4105 9939 4105 9938
4105 9937 4105 9934 4105 9933 4105 9931
4105 9927 4105 9926 4105 9924 4105 9923
4105 9922 4105 9921 4105 9920
FLASH FLOOD...RADAR INDICATED
$$
Wesely1 follow-up statement
691
WGUS73 KGID 230951
FFSGID
Flash Flood Statement
National Weather Service Hastings NE
451 AM CDT Sat Jul 23 2022
NEC019-231001-
/O.EXP.KGID.FF.W.0004.000000T0000Z-220723T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buffalo NE-
451 AM CDT Sat Jul 23 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 5 AM CDT EARLY THIS MORNING
FOR NORTHWESTERN BUFFALO COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 4105 9919 4095 9910 4094 9933 4096 9935
4105 9942 4105 9940 4105 9939 4105 9938
4105 9937 4105 9934 4105 9933 4105 9931
4105 9927 4105 9926 4105 9924 4105 9923
4105 9922 4105 9921 4105 9920
$$
WeselyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 6:27 PM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Jul 22, 6:27 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
627 PM CDT Fri Jul 22 2022
...Aviation Update...
.DISCUSSION...(This evening through Friday)
Issued at 300 PM CDT Fri Jul 22 2022
The main stories, at least through the weekend, will be the
extreme heat that will recur tomorrow ahead of a cold front, and
the chance for some potentially strong to severe thunderstorms
this evening and again Saturday afternoon and evening. Afterwards,
temperatures will drop to below normal with highs mainly in the
80s Sunday and into next week behind the cold front, with periods
of shower and thunderstorm chances through much of the next week.
Tonight, there is a chance of thunderstorms across the outlook
area, mainly during the evening hours. Convection may develop
along a quasi-stationary front over our north forecast area if we
get enough surface heating, but with the late start to heating due
to earlier showers and thunderstorms, somewhat doubtful that there
will be enough heating to initiate too much there. A little
further south, if we are not too strongly capped, isolated thunderstorms
may develop over north central Kansas west of our coverage area
and then move east. Any storms that do develop can be expected to
move through between roughly 5PM and 10PM, and may produce up to
60 mph wind gusts and hail to the size of quarters.
Saturday, expect one more day of extreme heat with heat indices of
105 to 110 degrees, and a Heat Advisory is in effect for the
entire forecast area from 1PM to 8PM. A cold front moving
southeast across the area will bring a chance of severe
thunderstorms Saturday afternoon into Saturday night. Large hail
and damaging wind gusts will be the main threats with these
storms.
Sunday, temperatures will be cooler behind the cold front, which
will still be over central and southern Kansas. Just north of the
front in our outlook area, we can expect more widespread showers
and thunderstorms with probably the best chance so far of some
decent accumulation, most likely centered around the Nebraska-
Kansas border. Temperatures will be much cooler than we have
experienced recently with highs generally in the mid- to upper
80s.
Monday and beyond, there will be periodic chances of showers and
thunderstorms throughout the week. Temperatures will continue to
be below normal with highs mainly in the 70s and 80s.
&&
.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Sunday)
Issued at 623 PM CDT Fri Jul 22 2022
Dry weather with VFR conditions are forecast for this TAF period.
Models continue to show the potential for marginal LLWS late
tonight into early Sat. morning, and kept that mention going at
both terminal sites. Current SSE winds at the sites are expected
to turn more southerly overnight, then more SSW for the daytime
hours tomorrow. Expecting speeds to increase with time tomorrow,
with gusts of 25-30 MPH possible during the afternoon hours.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Heat Advisory from 1 PM to 8 PM CDT Saturday for NEZ039>041-
046>049-060>064-072>077-082>087.
KS...Heat Advisory from 1 PM to 8 PM CDT Saturday for KSZ005>007-
017>019.
Heat Advisory until 8 PM CDT this evening for KSZ005>007-017>019.
&&
DISCUSSION...Hickford
AVIATION...ADPHazardous weather outlook, Jul 22, 8:24 PM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 824 PM CDT Fri Jul 22 2022 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 231200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 824 PM CDT Fri Jul 22 2022 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This evening and tonight. An isolated strong to severe thunderstorm remains possible this evening, primarily through 10 PM. The primary hazards would be hail to the size of quarters and wind gusts near 60 MPH. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday afternoon and early evening, heat index values of 105 to 110 degrees are forecast across the outlook area. A Heat Advisory is in effect for the entire outlook area from 1 PM to 8 PM. Please refer the latest advisory message for additional information. Saturday afternoon into Saturday night, a few strong to severe thunderstorms will be possible, mainly across south central Nebraska,as a cold front slides through the outlook area. Hail near the size of quarters and wind gusts near 60 MPH would be the primary hazards. Periodic thunderstorm chances will continue across the outlook area Sunday through Thursday, mainly favoring the evening and overnight hours. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to reports any damaging wind gusts or hail of any size. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Jul 22, 6:29 PM CDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Hastings NE
629 PM CDT Fri Jul 22 2022
NEZ072-082-230015-
Gosper NE-Furnas NE-
629 PM CDT Fri Jul 22 2022
...A strong thunderstorm will impact portions of western Gosper and
northwestern Furnas Counties through 715 PM CDT...
At 629 PM CDT, Doppler radar was tracking a strong thunderstorm near
Medicine Creek Reservoir State Recreation Area, or 26 miles southeast
of Curtis, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of western Gosper and
northwestern Furnas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4035 10010 4044 10009 4044 9998 4066 9998
4037 9977 4028 10013 4035 10020
TIME...MOT...LOC 2329Z 237DEG 19KT 4038 10014
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
WekesserSpecial weather statement, Jul 22, 9:10 PM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Hastings NE
910 PM CDT Fri Jul 22 2022
NEZ061-230245-
Buffalo NE-
910 PM CDT Fri Jul 22 2022
...A strong thunderstorm will impact portions of northwestern Buffalo
County through 945 PM CDT...
At 909 PM CDT, Doppler radar was tracking a strong thunderstorm near
Miller, or 23 miles northwest of Kearney, moving southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Amherst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4105 9940 4105 9924 4102 9909 4083 9927
4099 9943 4102 9943
TIME...MOT...LOC 0209Z 301DEG 14KT 4099 9932
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
WekesserSpecial weather statement, Jul 22, 10:09 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Hastings NE
1009 PM CDT Fri Jul 22 2022
NEZ061-230345-
Buffalo NE-
1009 PM CDT Fri Jul 22 2022
...A strong thunderstorm will impact portions of northwestern Buffalo
County through 1045 PM CDT...
At 1009 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Miller, or 24 miles northwest of Kearney, moving
southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Buffalo County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4105 9913 4095 9929 4105 9936
TIME...MOT...LOC 0309Z 311DEG 5KT 4103 9927
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
WekesserLocal storm report, Jul 22, 10:38 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1038 PM CDT FRI JUL 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM TSTM WND GST PLAINVILLE 39.23N 99.30W
07/22/2022 M59 MPH ROOKS KS MESONET
&&
ADPSpecial weather statement, Jul 22, 11:27 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Hastings NE
1127 PM CDT Fri Jul 22 2022
NEZ061-230500-
Buffalo NE-
1127 PM CDT Fri Jul 22 2022
...A strong thunderstorm will impact portions of southeastern Buffalo
County through MIDNIGHT CDT...
At 1127 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Gibbon, or 11 miles northeast of Kearney, moving
northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of
central and southeastern Buffalo County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4070 9893 4082 9910 4094 9894 4079 9872
4073 9878
TIME...MOT...LOC 0427Z 217DEG 12KT 4083 9895
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ThiesThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:10 PM CDT | Special Weather Statement | GID | Buffalo | 35 min |
| Jul 22, 10:09 PM CDT | Special Weather Statement | GID | Buffalo | 36 min |
| Jul 22, 10:24 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 51 min |
| Jul 22, 10:56 PM CDT | Areal Flood Advisory | GID | Buffalo | 57 min |
| Jul 22, 11:11 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 34 min |
| Jul 22, 11:27 PM CDT | Special Weather Statement | GID | Buffalo | 33 min |
| Jul 22, 11:43 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 47 min |
| Jul 23, 12:30 AM CDT | Severe Thunderstorm Warning | GID | Buffalo | 45 min |
| Jul 23, 12:53 AM CDT | Areal Flood Advisory | GID | Buffalo, Sherman | 6 hr |
| Jul 23, 12:56 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Kearney | 34 min |
| Jul 23, 1:27 AM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 33 min |
| Jul 23, 1:57 AM CDT | Severe Thunderstorm Warning | GID | Adams | 22 min |
| Jul 23, 2:43 AM CDT | Special Weather Statement | GID | Adams | 32 min |
| Jul 23, 3:26 PM CDT | Special Weather Statement | GID | Gosper | 49 min |
| Jul 23, 3:33 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 43 min |
| Jul 23, 3:39 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 31 min |
| Jul 23, 3:58 PM CDT | Special Weather Statement | GID | Dawson | 32 min |
| Jul 23, 4:09 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 36 min |
| Jul 23, 4:26 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Kearney, Phelps | 34 min |
| Jul 23, 4:33 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 27 min |
| Jul 23, 4:41 PM CDT | Special Weather Statement | GID | Furnas | 49 min |
| Jul 23, 4:50 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Phelps | 25 min |
| Jul 23, 5:01 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 29 min |
| Jul 23, 5:11 PM CDT | Special Weather Statement | GID | Howard | 34 min |
| Jul 23, 5:15 PM CDT | Special Weather Statement | GID | Buffalo | 30 min |
| Jul 23, 5:18 PM CDT | Severe Thunderstorm Warning | GID | Howard, Sherman | 27 min |
| Jul 23, 5:37 PM CDT | Severe Thunderstorm Warning | GID | Howard, Sherman | 38 min |
| Jul 23, 6:01 PM CDT | Special Weather Statement | GID | Greeley, Nance | 44 min |
| Jul 23, 6:06 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Merrick, Nance | 24 min |
Nearby
Flash Flood Warnings in Nebraska, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.